October  2018, 11(5): 1063-1083. doi: 10.3934/krm.2018041

On the spatially homogeneous and isotropic Einstein-Vlasov-Fokker-Planck system with cosmological scalar field

1. 

Department of Mathematics, Chalmers Institute of Technology, University of Gothenburg, Gothenburg, Sweden

2. 

Department of Applied Mathematics and Statistics, Colorado School of Mines, Golden, CO, USA

* Corresponding author: S. Pankavich

Received  December 2016 Revised  September 2017 Published  May 2018

Fund Project: The second author is supported by the US National Science Foundation under awards DMS-1211667 and DMS-1614586.

The Einstein-Vlasov-Fokker-Planck system describes the kinetic diffusion dynamics of self-gravitating particles within the Einstein theory of general relativity. We study the Cauchy problem for spatially homogeneous and isotropic solutions and prove the existence of both global-in-time solutions and solutions that blow-up in finite time depending on the size of certain functions of the initial data. We also derive information on the large-time behavior of global solutions and toward the singularity for solutions which blow-up in finite time. Our results entail the existence of a phase of decelerated expansion followed by a phase of accelerated expansion, in accordance with the physical expectations in cosmology.

Citation: Simone Calogero, Stephen Pankavich. On the spatially homogeneous and isotropic Einstein-Vlasov-Fokker-Planck system with cosmological scalar field. Kinetic and Related Models, 2018, 11 (5) : 1063-1083. doi: 10.3934/krm.2018041
References:
[1]

J. A. AlcántaraS. Calogero and S. Pankavich, Spatially homogeneous solutions of the Vlasov-Nordström-Fokker-Planck system, J. Diff. Equations, 257 (2014), 3700-3729.  doi: 10.1016/j.jde.2014.07.006.

[2]

H. Andréasson, The einstein-vlasov system/kinetic theory, Living Rev. Relativity, 5 (2002), 2002-7, 33 pp, URL (cited on June 2016): http://www.livingreviews.org/lrr-2011-4. doi: 10.12942/lrr-2002-7.

[3]

S. Blaise Tchapnda and N. Noutchegueme, The surface-symmetric Einstein-Vlasov system with cosmological constant, Math. Proc. Camb. Phil. Soc., 138 (2005), 541-553.  doi: 10.1017/S0305004104008266.

[4]

F. Bouchut, Existence and uniqueness of a global smooth solution for the Vlasov-Poisson-Fokker-Planck system in three dimensions, J. Funct. Analysis, 111 (1993), 239-258.  doi: 10.1006/jfan.1993.1011.

[5]

S. Calogero, A kinetic theory of diffusion in general relativity with cosmological scalar field, J. Cosm. Astrop. Phys, 11 (2011), 016, 16pp.

[6]

J. A. CarrilloJ. Soler and J. L. Vázquez, Asymptotic behaviour and self-similarity for the three dimensional Vlasov-Poisson-Fokker-Planck system, J. Funct. Analysis, 141 (1996), 99-132.  doi: 10.1006/jfan.1996.0123.

[7]

D. Fajman, J. Joudioux and J. Smulevici, The Stability of the Minkowski space for the Einstein-Vlasov system, Preprint, arXiv: 1707.06141.

[8]

H. Lee, Asymptotic behaviour of the Einstein-Vlasov system with a positive cosmological constant, Math. Proc. Camb. Phil. Soc., 137 (2004), 495-509.  doi: 10.1017/S0305004104007960.

[9]

H. Lindblad and M. Taylor, Global stability of Minkowski space for the Einstein-Vlasov system in the harmonic gauge, Preprint, arXiv: 1707.06079.

[10]

R. Maartens and S. D. Maharaj, Invariant solutions of Liouville's equation in Robertson-Walker space-times, Gen. Rel. Grav., 19 (1987), 1223-1234.  doi: 10.1007/BF00759102.

[11]

K. Ono, Global existence of regular solutions for the Vlasov-Poisson-Fokker-Planck system, J. Math. Anal. Appl., 263 (2001), 626-636.  doi: 10.1006/jmaa.2001.7640.

[12]

S. Pankavich and N. Michalowksi, Global classical solutions to the one and one-half dimensional relativistic Vlasov-Maxwell-Fokker-Planck system, Kin. Rel. Models, 8 (2015), 169-199.  doi: 10.3934/krm.2015.8.169.

[13]

S. Pankavich and J. Schaeffer, Global classical solutions of the "one and one-half dimensional" Vlasov-Maxwell-Fokker-Planck system, Comm. Math. Sci., 14 (2016), 209-232.  doi: 10.4310/CMS.2016.v14.n1.a8.

[14]

S. Weinberg, Cosmology, Oxford University Press, Oxford, 2008.

show all references

References:
[1]

J. A. AlcántaraS. Calogero and S. Pankavich, Spatially homogeneous solutions of the Vlasov-Nordström-Fokker-Planck system, J. Diff. Equations, 257 (2014), 3700-3729.  doi: 10.1016/j.jde.2014.07.006.

[2]

H. Andréasson, The einstein-vlasov system/kinetic theory, Living Rev. Relativity, 5 (2002), 2002-7, 33 pp, URL (cited on June 2016): http://www.livingreviews.org/lrr-2011-4. doi: 10.12942/lrr-2002-7.

[3]

S. Blaise Tchapnda and N. Noutchegueme, The surface-symmetric Einstein-Vlasov system with cosmological constant, Math. Proc. Camb. Phil. Soc., 138 (2005), 541-553.  doi: 10.1017/S0305004104008266.

[4]

F. Bouchut, Existence and uniqueness of a global smooth solution for the Vlasov-Poisson-Fokker-Planck system in three dimensions, J. Funct. Analysis, 111 (1993), 239-258.  doi: 10.1006/jfan.1993.1011.

[5]

S. Calogero, A kinetic theory of diffusion in general relativity with cosmological scalar field, J. Cosm. Astrop. Phys, 11 (2011), 016, 16pp.

[6]

J. A. CarrilloJ. Soler and J. L. Vázquez, Asymptotic behaviour and self-similarity for the three dimensional Vlasov-Poisson-Fokker-Planck system, J. Funct. Analysis, 141 (1996), 99-132.  doi: 10.1006/jfan.1996.0123.

[7]

D. Fajman, J. Joudioux and J. Smulevici, The Stability of the Minkowski space for the Einstein-Vlasov system, Preprint, arXiv: 1707.06141.

[8]

H. Lee, Asymptotic behaviour of the Einstein-Vlasov system with a positive cosmological constant, Math. Proc. Camb. Phil. Soc., 137 (2004), 495-509.  doi: 10.1017/S0305004104007960.

[9]

H. Lindblad and M. Taylor, Global stability of Minkowski space for the Einstein-Vlasov system in the harmonic gauge, Preprint, arXiv: 1707.06079.

[10]

R. Maartens and S. D. Maharaj, Invariant solutions of Liouville's equation in Robertson-Walker space-times, Gen. Rel. Grav., 19 (1987), 1223-1234.  doi: 10.1007/BF00759102.

[11]

K. Ono, Global existence of regular solutions for the Vlasov-Poisson-Fokker-Planck system, J. Math. Anal. Appl., 263 (2001), 626-636.  doi: 10.1006/jmaa.2001.7640.

[12]

S. Pankavich and N. Michalowksi, Global classical solutions to the one and one-half dimensional relativistic Vlasov-Maxwell-Fokker-Planck system, Kin. Rel. Models, 8 (2015), 169-199.  doi: 10.3934/krm.2015.8.169.

[13]

S. Pankavich and J. Schaeffer, Global classical solutions of the "one and one-half dimensional" Vlasov-Maxwell-Fokker-Planck system, Comm. Math. Sci., 14 (2016), 209-232.  doi: 10.4310/CMS.2016.v14.n1.a8.

[14]

S. Weinberg, Cosmology, Oxford University Press, Oxford, 2008.

[1]

Qiong Chen, Chunlai Mu, Zhaoyin Xiang. Blow-up and asymptotic behavior of solutions to a semilinear integrodifferential system. Communications on Pure and Applied Analysis, 2006, 5 (3) : 435-446. doi: 10.3934/cpaa.2006.5.435

[2]

Bingkang Huang, Lan Zhang. A global existence of classical solutions to the two-dimensional Vlasov-Fokker-Planck and magnetohydrodynamics equations with large initial data. Kinetic and Related Models, 2019, 12 (2) : 357-396. doi: 10.3934/krm.2019016

[3]

Long Wei, Zhijun Qiao, Yang Wang, Shouming Zhou. Conserved quantities, global existence and blow-up for a generalized CH equation. Discrete and Continuous Dynamical Systems, 2017, 37 (3) : 1733-1748. doi: 10.3934/dcds.2017072

[4]

Jack Schaeffer. Global existence for the Vlasov-Poisson system with steady spatial asymptotic behavior. Kinetic and Related Models, 2012, 5 (1) : 129-153. doi: 10.3934/krm.2012.5.129

[5]

Lei Jing, Jiawei Sun. Global existence and long time behavior of the Ellipsoidal-Statistical-Fokker-Planck model for diatomic gases. Kinetic and Related Models, 2020, 13 (2) : 373-400. doi: 10.3934/krm.2020013

[6]

Lan Luo, Hongjun Yu. Global solutions to the relativistic Vlasov-Poisson-Fokker-Planck system. Kinetic and Related Models, 2016, 9 (2) : 393-405. doi: 10.3934/krm.2016.9.393

[7]

Linjie Xiong, Tao Wang, Lusheng Wang. Global existence and decay of solutions to the Fokker-Planck-Boltzmann equation. Kinetic and Related Models, 2014, 7 (1) : 169-194. doi: 10.3934/krm.2014.7.169

[8]

Ronghua Jiang, Jun Zhou. Blow-up and global existence of solutions to a parabolic equation associated with the fraction p-Laplacian. Communications on Pure and Applied Analysis, 2019, 18 (3) : 1205-1226. doi: 10.3934/cpaa.2019058

[9]

Shiming Li, Yongsheng Li, Wei Yan. A global existence and blow-up threshold for Davey-Stewartson equations in $\mathbb{R}^3$. Discrete and Continuous Dynamical Systems - S, 2016, 9 (6) : 1899-1912. doi: 10.3934/dcdss.2016077

[10]

Shuyin Wu, Joachim Escher, Zhaoyang Yin. Global existence and blow-up phenomena for a weakly dissipative Degasperis-Procesi equation. Discrete and Continuous Dynamical Systems - B, 2009, 12 (3) : 633-645. doi: 10.3934/dcdsb.2009.12.633

[11]

Mingyou Zhang, Qingsong Zhao, Yu Liu, Wenke Li. Finite time blow-up and global existence of solutions for semilinear parabolic equations with nonlinear dynamical boundary condition. Electronic Research Archive, 2020, 28 (1) : 369-381. doi: 10.3934/era.2020021

[12]

Bin Li. On the blow-up criterion and global existence of a nonlinear PDE system in biological transport networks. Kinetic and Related Models, 2019, 12 (5) : 1131-1162. doi: 10.3934/krm.2019043

[13]

Lili Du, Chunlai Mu, Zhaoyin Xiang. Global existence and blow-up to a reaction-diffusion system with nonlinear memory. Communications on Pure and Applied Analysis, 2005, 4 (4) : 721-733. doi: 10.3934/cpaa.2005.4.721

[14]

Shu-Xiang Huang, Fu-Cai Li, Chun-Hong Xie. Global existence and blow-up of solutions to a nonlocal reaction-diffusion system. Discrete and Continuous Dynamical Systems, 2003, 9 (6) : 1519-1532. doi: 10.3934/dcds.2003.9.1519

[15]

Xiumei Deng, Jun Zhou. Global existence and blow-up of solutions to a semilinear heat equation with singular potential and logarithmic nonlinearity. Communications on Pure and Applied Analysis, 2020, 19 (2) : 923-939. doi: 10.3934/cpaa.2020042

[16]

Jianbo Cui, Jialin Hong, Liying Sun. On global existence and blow-up for damped stochastic nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems - B, 2019, 24 (12) : 6837-6854. doi: 10.3934/dcdsb.2019169

[17]

Monica Marras, Stella Vernier Piro. On global existence and bounds for blow-up time in nonlinear parabolic problems with time dependent coefficients. Conference Publications, 2013, 2013 (special) : 535-544. doi: 10.3934/proc.2013.2013.535

[18]

Hua Chen, Huiyang Xu. Global existence and blow-up of solutions for infinitely degenerate semilinear pseudo-parabolic equations with logarithmic nonlinearity. Discrete and Continuous Dynamical Systems, 2019, 39 (2) : 1185-1203. doi: 10.3934/dcds.2019051

[19]

Zaihui Gan, Jian Zhang. Blow-up, global existence and standing waves for the magnetic nonlinear Schrödinger equations. Discrete and Continuous Dynamical Systems, 2012, 32 (3) : 827-846. doi: 10.3934/dcds.2012.32.827

[20]

Pierre Roux, Delphine Salort. Towards a further understanding of the dynamics in the excitatory NNLIF neuron model: Blow-up and global existence. Kinetic and Related Models, 2021, 14 (5) : 819-846. doi: 10.3934/krm.2021025

2020 Impact Factor: 1.432

Metrics

  • PDF downloads (214)
  • HTML views (134)
  • Cited by (0)

Other articles
by authors

[Back to Top]